Alert archive / Missouri / Flood Watches in 2007

Flood Watch 2, NWS Springfield, MO

February 12, 200716 counties in Missouri

NWS Springfield, MO issued this flood watch at Feb 12, 2007, 2:57 AM CST for 16 counties in Missouri. It took effect at Feb 12, 2007, 6:00 AM CST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2007, 2:57 AM CST (08:57 UTC)
In effect from
Feb 12, 2007, 6:00 AM CST
Expired
Feb 13, 2007, 6:00 AM CST
In force
24 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Laclede County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 91 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 120857
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 AM CST MON FEB 12 2007

...HEAVY RAIN MAY CAUSE AREAS OF FLOODING TODAY AND TONIGHT...

.A DEVELOPING STORM SYSTEM WILL APPROACH THE REGION TODAY. 
MEANWHILE...COPIOUS AMOUNTS OF GULF MOISTURE WILL BE PULLED
INTO THE MISSOURI OZARKS THROUGH TONIGHT. AS THE STORM SYSTEM
APPROACHES FROM THE WEST...LIFT FROM THIS FEATURE WILL INTERACT
WITH HIGH LEVELS OF MOISTURE TO PRODUCE HEAVY RAIN. AREAS ALONG
AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM SPRINGFIELD TO ROLLA
WILL EXPERIENCE THE BEST CHANCES FOR FLOODING.

A FROZEN GROUND AND THE LACK OF FEBRUARY VEGETATION WILL CREATE
A FAVORABLE ENVIRONMENT FOR FLOODING TO OCCUR IF SUFFICIENT HEAVY
RAINFALL MATERIALIZES.

MOZ070-071-081>083-090>092-095>098-103>106-121700-
/O.NEW.KSGF.FA.A.0002.070212T1200Z-070214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...
ALTON
257 AM CST MON FEB 12 2007

...FLOOD WATCH IN EFFECT FROM 6 AM CST THIS MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL 
  MISSOURI AND SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH 
  CENTRAL MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. 
  IN SOUTHWEST MISSOURI...CHRISTIAN...DOUGLAS...GREENE...
  LACLEDE...OZARK...STONE...TANEY...WEBSTER AND WRIGHT.

* FROM 6 AM CST THIS MORNING THROUGH TUESDAY AFTERNOON

* PERIODS OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF SOUTHERN
  MISSOURI TODAY AND TONIGHT. GROUND TEMPERATURES BELOW FREEZING
  ALONG WITH THE LACK OF FEBRUARY VEGETATION WILL ENHANCE THE
  POTENTIAL FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS
  COULD REACH TWO INCHES IN SOME ISOLATED LOCATIONS BY TUESDAY
  AFTERNOON.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

CRAMER
4 follow-up statements
000 
WGUS63 KSGF 121729
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1129 AM CST MON FEB 12 2007

...HEAVY RAIN MAY CAUSE AREAS OF FLOODING THIS AFTERNOON AND
TONIGHT...

.A DEVELOPING STORM SYSTEM WILL APPROACH THE REGION THIS AFTERNOON
AND OVERNIGHT. MEANWHILE...COPIOUS AMOUNTS OF GULF MOISTURE WILL
BE PULLED INTO THE MISSOURI OZARKS THROUGH TONIGHT. AS THE STORM
SYSTEM APPROACHES FROM THE WEST...LIFT FROM THIS FEATURE WILL
INTERACT WITH HIGH LEVELS OF MOISTURE TO PRODUCE HEAVY RAIN. AREAS
ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM SPRINGFIELD TO
ROLLA WILL EXPERIENCE THE BEST CHANCES FOR FLOODING.

A FROZEN GROUND AND THE LACK OF FEBRUARY VEGETATION WILL CREATE A
FAVORABLE ENVIRONMENT FOR FLOODING TO OCCUR IF SUFFICIENT HEAVY
RAINFALL MATERIALIZES.

MOZ070-071-081>083-090>092-095>098-103>106-130130-
/O.CON.KSGF.FA.A.0002.000000T0000Z-070214T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...
ALTON
1129 AM CST MON FEB 12 2007

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...CHRISTIAN...DOUGLAS...GREENE...LACLEDE...
  OZARK...STONE...TANEY...WEBSTER AND WRIGHT.

* THROUGH TUESDAY AFTERNOON.

* PERIODS OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF SOUTHERN
  MISSOURI THIS AFTERNOON AND TONIGHT. GROUND TEMPERATURES BELOW
  FREEZING ALONG WITH THE LACK OF FEBRUARY VEGETATION WILL ENHANCE
  THE POTENTIAL FOR FLOODING AND FLASH FLOODING. RAINFALL AMOUNTS
  COULD REACH TWO INCHES IN SOME ISOLATED LOCATIONS BY TUESDAY
  AFTERNOON.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

JLT
000 
WGUS63 KSGF 122157
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CST MON FEB 12 2007

...HEAVY RAIN MAY CAUSE AREAS OF FLOODING THROUGH TONIGHT...

.A DEVELOPING STORM SYSTEM WILL APPROACH THE REGION OVERNIGHT. 
MEANWHILE...COPIOUS AMOUNTS OF GULF MOISTURE WILL BE PULLED INTO
THE MISSOURI OZARKS THROUGH TONIGHT. AS THE STORM SYSTEM
APPROACHES FROM THE WEST...LIFT FROM THIS FEATURE WILL INTERACT
WITH HIGH LEVELS OF MOISTURE TO PRODUCE HEAVY RAIN. AREAS ALONG
AND SOUTH OF THE INTERSTATE 44 CORRIDOR FROM SPRINGFIELD TO ROLLA
WILL EXPERIENCE THE BEST CHANCES FOR FLOODING.

A FROZEN GROUND AND THE LACK OF FEBRUARY VEGETATION WILL CREATE A
FAVORABLE ENVIRONMENT FOR FLOODING TO OCCUR IF SUFFICIENT HEAVY
RAINFALL MATERIALIZES.

MOZ070-071-081>083-090>092-095>098-103>106-130600-
/O.EXT.KSGF.FA.A.0002.000000T0000Z-070213T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-CHRISTIAN-
DOUGLAS-HOWELL-SHANNON-STONE-TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...
ALTON
357 PM CST MON FEB 12 2007

...FLOOD WATCH NOW IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL MISSOURI...SOUTH CENTRAL MISSOURI AND 
  SOUTHWEST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL MISSOURI...PHELPS AND PULASKI. IN SOUTH CENTRAL 
  MISSOURI...DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN 
  SOUTHWEST MISSOURI...CHRISTIAN...DOUGLAS...GREENE...LACLEDE...
  OZARK...STONE...TANEY...WEBSTER AND WRIGHT.

* THROUGH LATE TONIGHT

* PERIODS OF HEAVY RAINFALL IS EXPECTED ACROSS MUCH OF SOUTHERN
  MISSOURI THROUGH TONIGHT. GROUND TEMPERATURES BELOW FREEZING
  ALONG WITH THE LACK OF FEBRUARY VEGETATION WILL ENHANCE THE
  POTENTIAL FOR FLOODING AND ISOLATED FLASH FLOODING. RAINFALL
  AMOUNTS COULD REACH TWO INCHES IN SOME ISOLATED LOCATIONS BY
  TUESDAY AFTERNOON.

* SMALL STREAMS FLOODING WILL BE THE MAIN CONCERN TONIGHT AS
  RAINFALL RATES INCREASE AS THUNDERSTORMS DEVELOP THIS EVENING.
  RIVER FLOODING WILL LIKELY INCREASE TUESDAY...ESPECIALLY FOR THE
  BIG PINEY RIVER.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

JLT
000 
WGUS63 KSGF 130217
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CST MON FEB 12 2007

...HEAVY RAIN MAY CAUSE AREAS OF FLOODING THROUGH TONIGHT...

MOZ070-071-081-090-091-130330-
/O.CAN.KSGF.FA.A.0002.000000T0000Z-070213T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI-PHELPS-LACLEDE-GREENE-WEBSTER-
INCLUDING THE CITIES OF...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...LEBANON...SPRINGFIELD...MARSHFIELD...ROGERSVILLE
817 PM CST MON FEB 12 2007

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND SOUTHWEST
MISSOURI HAS BEEN CANCELLED. RAINFALL TOTALS NEAR THE INTERSTATE
44 CORRIDOR WILL LIKELY REMAIN LIGHT ENOUGH TO NOT LEAD TO ANY
FLOODING.

$$

MOZ082-083-092-095>098-103>106-131030-
/O.CON.KSGF.FA.A.0002.000000T0000Z-070213T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS-DENT-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-
OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM...
MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
817 PM CST MON FEB 12 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSOURI...
  DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST 
  MISSOURI...CHRISTIAN...DOUGLAS...OZARK...STONE...TANEY AND 
  WRIGHT.

* UNTIL 6 AM CST TUESDAY

* PERIODS OF RAIN...MODERATE TO HEAVY AT TIMES...WILL CONTINUE
  MUCH OF TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO
  AN INCH REMAIN POSSIBLE. THIS ADDITIONAL RAIN FALLING ON ALREADY
  SATURATED SOILS FROM THE HALF INCH TO TWO AND A HALF INCHES OF
  RAIN THAT HAS FALLEN SO FAR TODAY...WILL CONTINUE TO LEAD TO A
  THREAT OF FLOODING. 

* FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND FLOOD
  PRONE AREAS WILL REMAIN A CONCERN TONIGHT.  

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

IZZI
000 
WGUS63 KSGF 130845
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 AM CST TUE FEB 13 2007

...HEAVY RAIN MAY CAUSE AREAS OF FLOODING THROUGH TONIGHT...

MOZ082-083-092-095>098-103>106-131200-
/O.CON.KSGF.FA.A.0002.000000T0000Z-070213T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TEXAS-DENT-WRIGHT-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-STONE-TANEY-
OZARK-OREGON-
INCLUDING THE CITIES OF...HOUSTON...CABOOL...SALEM...
MOUNTAIN GROVE...MANSFIELD...NIXA...OZARK...AVA...WEST PLAINS...
WINONA...EMINENCE...KIMBERLING CITY...GALENA...BRANSON...
FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
245 AM CST TUE FEB 13 2007

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL MISSOURI AND SOUTHWEST MISSOURI...
  INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL MISSOURI...
  DENT...HOWELL...OREGON...SHANNON AND TEXAS. IN SOUTHWEST 
  MISSOURI...CHRISTIAN...DOUGLAS...OZARK...STONE...TANEY AND 
  WRIGHT.

* UNTIL 6 AM CST EARLY THIS MORNING

* PERIODS OF RAIN...MODERATE TO HEAVY AT TIMES...WILL CONTINUE
  MUCH OF TONIGHT. ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO
  HALF INCH WILL BE POSSIBLE IN AREAS ALREADY SATURATED FROM THE
  HEAVY RAINS YESTERDAY. SOME LOCATIONS IN SOUTH CENTRAL MISSOURI
  HAVE ALREADY RECEIVED OVER TWO INCHES OF RAIN.

* FLOODING OF LOW WATER CROSSINGS AND OTHER LOW LYING AND FLOOD
  PRONE AREAS WILL REMAIN A CONCERN TONIGHT. RAIN WILL GRADUALLY
  DIMINISH AND CHANGE OVER TO SNOW LATER THIS MORNING.

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

$$

LINDENBERG

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flood watch went out at Feb 12, 2:35 AM CST, 22 minutes earlier.

Area forecast discussion, Feb 12, 2:35 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
235 AM CST MON FEB 12 2007

.DISCUSSION...
THE UPPER LEVEL WAVE THAT WILL BE RESPONSIBLE FOR STRENGTHENING AND
SHIFTING OUR NEXT SURFACE CYCLONE EAST...IS PROGRESSING AS SCHEDULED
OVER THE INTERMOUNTAIN WEST.  WATER VAPOR IS SHOWING SOME
INTERESTING SIGNATURES OVER CENTRAL ARIZONA THIS MORNING...SOME
EVIDENCE THAT A CLOSED CIRCULATION EXISTS AND THAT THE STRENGTH AND
STRUCTURE OF THE UPPER TROUGH MAY BE DIFFERENT THAN WHAT MODELS HAVE
SUGGESTED THUS FAR.  THIS SYSTEM WILL BEGIN TO IMPACT THE REGION
TODAY IN THE FORM OF RAIN AND POTENTIALLY A FEW THUNDERSTORMS.
PRECIPITATION TYPE AND CHANCES CONTINUE TO BE THE PRIMARY FORECAST
CHALLENGES.  HEAVY RAIN LEADING TO POSSIBLE FLOODING OVER SOUTH
CENTRAL/CENTRAL MISSOURI WAS ALSO CLOSELY ANALYZED.

SHORT TERM (TODAY - TUESDAY)...
CONCERNS ARE INCREASING REGARDING THE POSSIBILITY OF A CLOSED OFF
CIRCULATION DEVELOPING OVER ARIZONA.  NONE OF THE MODELS HAD
SUGGESTED THIS TO HAPPEN.  IF STRENGTHENING OCCURS AS THE
CIRCULATION SHIFTS OFF THE HIGHER TERRAIN OF NEW MEXICO...THEN
ENHANCED LIFT ON ITS NORTHERN FLANK WOULD FAVOR A TRACK DIRECTLY
OVER THE CWA.

MEANWHILE TIMING WOULD FAVOR RAIN CHANGING OVER TO SNOW AT ABOUT
THIS TIME.  THE LATEST RUC80 MAY BE CATCHING ON WITH THE SYSTEMS
STRUCTURE.  500 MB THETA E FIELDS ARE SHOWING A HIGH LEVEL TROWAL
DEVELOPING BY 18Z THAT EXTENDS FROM NEAR WICHITA BACK INTO THE
PANHANDLES.  IM NOT GOING TO MAKE ANY DRASTIC CHANGES TO THE
SNOWFALL ACCUMULATION FORECAST AT THIS TIME...BUT WELL BE KEEPING A
CLOSE EYE ON THIS OVER THE NEXT FEW HOURS.

LARGE SCALE ASCENT HAS COMMENCED OVER WEST TEXAS AND OKLAHOMA EARLY
THIS MORNING.  RAIN IS INCREASING IN AREAL COVERAGE...WHICH WILL
EVENTUALLY SPREAD OVER SE KANSAS AND THE MISSOURI OZARKS LATER
TODAY.  AREAL COVERAGE OF MEASURABLE RAIN SHOULD BE 100%...AND THATS
WHAT WELL BE GOING WITH IN THE OFFICIAL FORECAST.  HEAVY RAIN IS
LIKELY AS MODELS SUGGEST PWATS APPROACHING 1.00...WHICH IS HIGH FOR
THE TIME OF YEAR.  DUE TO THE LACK OF FEBRUARY VEGETATION...RAINFALL
SURPLUS OVER SOUTH CENTRAL MISSOURI...AND A FROZEN GROUND...WELL BE
ISSUING A FLOOD WATCH FOR AREAS ALONG AND SOUTH OF I-44...FROM
SPRINGFIELD TO ROLLA.

MODELS CONTINUE TO SHOW MUCH COLDER AIR SPREADING IN BEHIND THE LOW
CENTER LATE TONIGHT INTO EARLY TUESDAY MORNING.  RAIN WILL CHANGE
OVER TO SNOW FROM NORTHWEST TO SOUTHEAST...SOMETIME AFTER MIDNIGHT
TONIGHT.  RESIDUAL FLURRIES OR LIGHT SNOW SHOWERS WILL BE POSSIBLE
THROUGH TUESDAY AFTERNOON...WITH THE SYSTEM SHIFTING EAST OF THE
REGION BY TUESDAY NIGHT.

LONG TERM (WEDNESDAY - SUNDAY)...
COLD TEMPERATURES WILL FOLLOW OUR PREVIOUSLY MENTIONED ACTIVE
WEATHER.  LOWERED TEMPERATURES FROM WEDNESDAY THROUGH FRIDAY IN JUST
ABOUT EVERY PERIOD.  THE ARCTIC HIGH IS STILL PROGGED TO SLIDE DOWN
THE PLAINS AND TRACK ALMOST DIRECTLY OVER THE REGION BY THURSDAY
AFTERNOON.  TEMPERATURES UNDERNEATH THE HIGH...OR OVER WESTERN
CANADA...ARE CURRENTLY APPROACHING -25 TO -30 DEGS.

A WARM UP MAY BE IN SIGHT ACCORDING TO THE LATEST GFS LONG RANGE
PROGS.  BY NEXT WEEKEND OR EARLY NEXT WORK WEEK...THE MODELS
SUGGESTS THAT A LONG WAVE RIDGE WILL BUILD OVER MIDDLE AMERICA.
THIS SUGGESTED PATTERN HAS NOT BEEN OBSERVED FOR TWO OR THREE
MONTHS.  ONGOING PRECIPITATION FORECASTS IN THE EXTENDED LOOKED
GOOD...AND MADE NO CHANGES.

CRAMER

&&

.AVIATION...
FOR THE 0600 UTC KSGF/KJLN TAFS...

MVFR CEILINGS CONTINUED THIS EVENING WHILE GRADUALLY LOWERING. SOME
VERY LIGHT DRIZZLE HAS DEVELOPED AT KSGF DURING THE PAST HOUR AND
THE VISIBILITY...WHILE STILL VFR...HAS BEEN AFFECTED. WILL DROP THE
VISIBILITY INTO THE MVFR CATEGORY LATER TONIGHT WHICH IS FAVORED BY
CONDITIONAL CLIMO. RAIN SHOULD SPREAD INTO THE AREA NEAR
SUNRISE...AND HAVE CONDITIONS LOWERING TO IFR DURING THE MORNING.
PROGGED SOUNDINGS INDICATE LOW CEILINGS WILL CONTINUE INTO THE
EVENING HOURS. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH SOUTH OF I44 AND EAST OF US 65 THROUGH TUESDAY
AFTERNOON.
KS...NONE.

WFO SGF
Hazardous weather outlook, Feb 11, 9:41 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
941 PM CST SUN FEB 11 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
941 PM CST SUN FEB 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 A STORM SYSTEM WILL APPROACH THE REGION ON MONDAY. AHEAD OF THIS
 SYSTEM...WIDESPREAD SHOWERS WITH EMBEDDED ISOLATED THUNDERSTORMS
 ARE EXPECTED TO SPREAD ACROSS A LARGE PORTION OF THE OZARKS THROUGH
 MONDAY EVENING. HEAVY RAIN WILL BE POSSIBLE...MAINLY OVER SOUTH
 CENTRAL MISSOURI SOUTHEAST OF A ROLLA TO BRANSON LINE WHERE OVER
 TWO INCHES OF RAIN WILL BE POSSIBLE MONDAY THROUGH MONDAY EVENING.
 SOME LOCALIZED FLOODING WILL BE POSSIBLE.

 AS COLD AIR BEGINS TO FILTER IN BEHIND THE SYSTEM  LATE MONDAY
 NIGHT INTO TUESDAY MORNING...THE  RAIN IS EXPECTED TO TRANSITION
 TO SNOW. MINOR ACCUMULATIONS OF ONE TO TWO INCHES ARE  EXPECTED BY
 LATE TUESDAY MORNING.

 ANOTHER ROUND OF UNSEASONABLY COLD TEMPERATURES IS EXPECTED DURING
 THE MIDWEEK PERIOD WITH WIND CHILL VALUES FALLING TO NEAR ZERO AT
 TIMES FROM TUESDAY NIGHT THROUGH EARLY THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 3:31 PM CSTWinter Weather AdvisorySGFBenton, Camden, Dent, Hickory, Maries, Miller and 5 more20 hr
Feb 12, 3:58 PM CSTFlash Flood WarningSGFHowell, Oregon6 hr

Nearby

Flood Watches in Missouri, 2007Every flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.